Alert archive / Idaho / Wind Advisories in 2009

Wind Advisory 2, NWS Pocatello, ID

February 26, 2009

NWS Pocatello, ID issued this wind advisory at Feb 26, 2009, 10:29 AM MST. It took effect at Feb 26, 2009, 12:00 PM MST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Feb 26, 2009, 10:29 AM MST (17:29 UTC)
In effect from
Feb 26, 2009, 12:00 PM MST
Expired
Feb 26, 2009, 8:00 PM MST
In force
8 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KPIH 261729
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
1029 AM MST THU FEB 26 2009

IDZ017-020-021-270300-
/O.NEW.KPIH.WI.Y.0002.090226T1900Z-090227T0300Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT...
FORT HALL...AMERICAN FALLS
1029 AM MST THU FEB 26 2009

...WIND ADVISORY IN EFFECT UNTIL 8 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

STRONG SOUTHWEST WINDS WILL ACCOMPANY A COLD FRONT THIS AFTERNOON.
WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE POSSIBLE INTO
THE EARLY EVENING HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. THIS WILL BE ESPECIALLY TRUE
ON NW-SE ROADS CROSSING THE SNAKE RIVER PLAIN SUCH AS US HIGHWAYS
20...26...AND 93. USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Feb 26, 9:53 AM MST, 36 minutes earlier.

Area forecast discussion, Feb 26, 9:53 AM MST, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
953 AM MST THU FEB 26 2009

.UPDATED DISCUSSION...SOUTH WINDS PICKING UP THIS MORNING AHEAD OF
THE COLD FRONT. WINDS WILL SHIFT TO THE SW WITH THE COLD FRONT...
WITH GUSTS TO 35 MPH. WIND GUSTS MAY BE FURTHER ENHANCED BY SOME OF
THE CONVECTIVE ACTIVITY EXPECTED WITH THE COLD FRONT THIS AFTN. THE
PRECIP WILL LIKELY CHANGE OVER TO SNOW WITH THE PASSAGE OF THE COLD
FRONT...AND SOME ACCUMULATIONS ARE POSSIBLE IN THE CONVECTIVE CELLS.
HAVE INCREASED THE WINDS FOR ALL THE VALLEY ZONES TODAY. HAVE ALSO
RAISED MAX TEMPS TODAY IN THE SNAKE RIVER PLAIN...AS SOUTH WINDS ARE
PRODUCING SOME DOWNSLOPE WARMING ALONG THE I-86-I-15 CORRIDOR. REST
SAME. HEDGES

.PREVIOUS DISCUSSION...SHORT TERM...TODAY THROUGH SUNDAY.
VERY POTENT PACIFIC STORM SYSTEM MOVES THROUGH EASTERN IDAHO
TODAY. CLOSED 500 MILLIBAR LOW TRACKS FROM WASHINGTON COAST NOW
INTO NORTHEAST WYOMING BY 12Z FRIDAY AND STRONG COLD FRONT MOVES
THROUGH EASTERN IDAHO FROM 10 AM THIS MORNING THROUGH 2 PM THIS
AFTERNOON. EXPECT ALL PRECIPITATION TO CHANGE TO SNOW IMMEDIATELY
AFTER FRONTAL PASSAGE. ENOUGH INSTABILITY TO SEE SOME ISOLATED
THUNDERSTORMS ALONG COLD FRONT TODAY AS IT MOVES RAPIDLY THROUGH.
POTENTIAL FOR QUICK PERIOD OF HEAVY SNOW RIGHT BEHIND FRONT AS
WELL. HAVE 3 TO 7 INCHES IN THE MOUNTAINS AND 1 TO 3 INCHES IN
SNAKE RIVER PLAIN. EXPECT GUSTY WINDS BEHIND THE COLD FRONT AS
WELL. NO HIGHLIGHTS IN EFFECT AS SNOW AMOUNTS REDUCED A BIT DUE TO
THE EXTREMELY FAST MOVEMENT OF THIS STORM...BUT TRAVEL CONDITIONS
COULD BECOME QUITE HAZARDOUS IN THE LATE MORNING THROUGH AFTERNOON
IN SOUTHEAST IDAHO. SNOW SHOULD TAPER OFF WEST TO EAST THIS
EVENING AND MOST WILL LINGER IN THE EASTERN AND SOUTHERN HIGHLANDS
WHERE SOME ADDITIONAL ACCUMULATIONS COULD OCCUR. DRY WEATHER MOVES
IN WITH AN UPPER RIDGE FRIDAY THROUGH SATURDAY. SOUTHERLY FLOW
WILL BRING IN MORE MOISTURE FOR SUNDAY WITH A CHANCE FOR VALLEY
RAIN AND MOUNTAIN SNOW WITH TEMPERATURES WARMING BACK TO SEASONAL
NORMS OR ABOVE NORMAL READINGS BY THEN. MUCH BELOW NORMAL
TEMPERATURES EXPECTED FRIDAY BEHIND THE COLD FRONT.
GK

.LONG TERM...SUNDAY NIGHT THROUGH THURSDAY. ACTIVE SPRING-LIKE
PATTERN WILL PREVAIL THROUGHOUT THE PERIOD. THE GFS/ECMWF PROGS
DEPICT A SIMILAR PROGRESSION THROUGH TUESDAY BEFORE DIVERGING. THUS
THE EXPECTATION AT THIS TIME IS THAT A MODEST SHORT-WAVE FEATURE
WILL EJECT INLAND FROM THE BROAD TROUGH POSITIONED ALONG THE BC/PAC
NW COAST SUNDAY NIGHT. MODELS ARE SHOWING UPWARDS OF 0.3 TO 0.5
INCHES OF LIQUID UNDER THE WARM SW FLOW. THUS HAVE PUSHED
PRECIPITATION POTENTIAL UPWARDS AS CONFIDENCE BUILDS. A CLOSED UPPER
LOW EVENTUALLY DEVELOPS WITHIN THE SRN EXTENT OF THE ERN PAC TROUGH
WITH THE ECMWF PLACING THE CENTER OF THE LOW DUE WEST OF PORTLAND
WHEREAS THE GFS IS FURTHER DOWN THE COAST AND WEST OF EUREKA BY 12Z
TUESDAY MORNING. THUS HAVE GENERALLY MAINTAINED CHANCE POPS
MONDAY/MONDAY NIGHT AS SHALLOW DOWNSTREAM RIDGE AMPLIFIES OVER
FORECAST AREA AND MOIST SW FLOW CONTINUES.  BEYOND TUESDAY HAVE
GENERALLY MAINTAINED CLIMATOLOGICAL MENTION OF PRECIPITATION AS
TIMING AND DEPICTION OF INCOMING PAC ENERGY BETWEEN ECMWF/GFS IS AT
LEAST GROSSLY SIMILAR YET PROGRESSIVE/ACTIVE. HUSTON

.AVIATION...SATELLITE IMAGERY SHOWING A WELL DEFINED AND TIGHTLY
BOUND UPPER LOW MOVING INTO SEATTLE EARLY THIS MORNING. THE LATEST
SURFACE ANALYSIS WAS ALSO SHOWING A FAIRLY DECENT TROUGH FORMING TO
THE LEE OF THE CASCADES. ALL OF WHICH IS EXPECTED TO ADVANCE ESE
INTO/ACROSS IDAHO TODAY EXITING EAST ACROSS THE WYOMING BORDER AFTER
06Z TONIGHT. A MODEST-STRONG SURFACE COLD FRONT IS EXPECTED TO SWEEP
FROM WEST TO EAST (KBYI TO KJAC) ACROSS THE REGION BETWEEN 18Z AND
00Z WITH AMPLE DYNAMICAL FORCING TO INITIATE ISOLATED THUNDERSTORM
ACTIVITY IN THE WEAKLY UNSTABLE ATMOSPHERE. MODEL CROSS SECTIONS ARE
GENERALLY SHOWING A WELL DEFINED FRONTAL BOUNDARY WHICH WILL
GENERALLY IMPACT TERMINALS WITH WIDESPREAD MVFR CIGS/VIS AND SCT IFR
CONDITIONS IN CONVECTION/TSTMS ACCOMPANYING THE FRONTAL PASSAGE
STARTING AS EARLY AS 16Z IN THE WEST FOLLOWED BY SHARPLY IMPROVING
CONDITIONS WORKING FROM WEST TO EAST BETWEEN 20-24Z THIS AFTERNOON.
HUSTON
&&

.PIH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Feb 26, 6:00 AM MST, 4 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
600 AM MST THU FEB 26 2009

IDZ017>025-031-032-271400-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
600 AM MST THU FEB 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

A STRONG COLD FRONT WILL MOVE THROUGH IDAHO TODAY AND WITH IT EXPECT
SNOWFALL IN THE 3 TO 7 INCH RANGE IN THE MOUNTAINS AND 1 TO 3 INCHES
IN THE SNAKE RIVER PLAIN.  WINDS WILL INCREASE TO 15 TO 30 MPH
BEHIND THE FRONT AND TRAVEL WILL LIKELY BECOME HAZARDOUS IN MUCH OF
SOUTHEAST IDAHO LATER THIS MORNING AND AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

HAZARDOUS WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

Nearby

Wind Advisories in Idaho, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.